Lariam or Malarone? Which one should I take for Malaria?
I'm going to Tanzania for 24 days. I have to take one. Which one do I choose? Lariam has side effects, Malarone is more expensive. Anything else I should know? Anyone with experience that can recommend one? Thank you.
Asked by Ciera Steadham 2 years ago.
Lariam is often cheaper but like you said has side effects plus some strains are resistant to this medication, Malarone has less side effects and resistance but is more expensive, if your insurance covers it I personally would take the Malarone, if not or you do not have insurance you may just want to stick with the lariam, good luck and enjoy your trip Answered by Eugenia Akin 2 years ago.
In Tanzania (unless you are going to visit Mauriturius), the recommended anti-malarials are Lariam, Malarone, doxycycline, and proguanil. In my experience, the side effects of Lariam and Malarone are about equal in their incidence. And depending upon your insurance coverage, the carrier may not cover the cost of the atorvaquine/proguanil (Malarone) but will cover the cost of Lariam. Both of these are effective drugs; and compared to the seriousness of malaria, the side effects pale in comparison. If I were travelling to Tanzania, it would be a toss-up in terms of side effects...and it would come down to cost - in my opinion. The Centers for Disease Control website is a good resource for looking up the necessary vaccinations and other medical issues you may want to know about when travelling to Africa. Have a good trip! Answered by Sanora Mcgraff 2 years ago.
Oh my Jake...I don't feel that you should be asking this question on Yahoo answers. I know that you may ask anything you like on here but this question should only be answered by your physician. I will pray that you do not get this horrible disease. Have a GREAT time in Tanzania.... Answered by Jim Mauleon 2 years ago.
Im going to africa for 8 weeks soon, im going to take lariam for maleria prevention?
has anyone had any good or bad experiences with it? also called mefloquine, thanks
Asked by Chaya Landram 2 years ago.
The Lariam was really hateful for me. I was hanging out in Bali and had just started the meds. A bunch of us were at the pool and over a period of about an hour I started having the most insecure feelings and literally started thinking about suicide etc. The girl that was with me noticed that I was distressed and asked me what was going on. I freaked. but... she was familiar with the malaria drugs and new about Lariam. If you read the warnings on the label it talks about complete psychosis and many deaths attributed to this drug. Of course it is proscribed by the millions so this is a small percentage of the population. but it was horrible for me. Ask your doctor for a different med. I tell you it has put me off all Malaria meds. Scared the he** out of me. Answered by Almeda Bhardwaj 2 years ago.
I used lariam once for a trip to central America. I took it once a week for about ten weeks. There were no side effects for me. Nothing. There is no telling if it it works or not, but I did not get malaria. Since then on more recent trips, I have taken doxicycline (spelling?). I took that daily and had no bad effects. Answered by Stasia Miesse 2 years ago.
I took mefloquine for 6 months and had no problems with it. Just being aware of potential problems will make you better equiped to handle what may arise. Also, make sure you use a bed net when you're sleeping - that's usually the most likely time to get bit. Answered by Benton Occhino 2 years ago.
Previously taken lariam... Now allergic to mosquito bites?
I travelled to Thailand in January. I took Lariam for about 5 weeks. Now I'm noticing that this summer for the first time in my life if I am bit by a mosquito the bump gets increasingly red and about the size of a nickel or quarter (in between) It will itch like usual for the first few days. The itching...
Asked by Mari Hinton 2 years ago.
I travelled to Thailand in January. I took Lariam for about 5 weeks. Now I'm noticing that this summer for the first time in my life if I am bit by a mosquito the bump gets increasingly red and about the size of a nickel or quarter (in between) It will itch like usual for the first few days. The itching subsides but the large red mark remains on my skin for weeks... I'm suspecting that it might be from the Anti Malaria medication Lariam that I had taken about 6 months ago. Its not so bad that I would make a doctors appt. It doesnt really effect me I am just wondering if anyone else who HAS taken any anti malaria medications with no previous history of issues with bites except for the normal reaction... and then notices a change afterwards..? Answered by Beverlee Gemmell 2 years ago.
When I worked in a travel clinic we prescribed Lariam often to travelers going to malarial regions. I cannot recall any complaints such as yours from any of our patients. It is not unusual for people to develop hypersensitivity to mosquito bites as they age. Fortunately it can go the other way, too, less sensitivity. If it becomes a problem or gets worse I would ask for a referral to an allergist. Or just layer on the DEET! Answered by Kristy Labrada 2 years ago.
My brother is allergic to mosquito bites... (and gnat bites supposedly??) whilst he gets one it is going to initiate out like a tiny hive... then by the day or some hours it is going to alter into this great lump and that is totally delicate! Hmm the benedryl suggestions.. by no potential considered that for him. i think attempt that Answered by Danial Levels 2 years ago.
Lariam and it's side effects - I may be able to help?
I know there are thousands out there in need of help. My question is how many are there that I may be able to reach out to and assist. If this question helps just one person then I feel I have done my bit.
Asked by Gregoria Newbauer 2 years ago.
Ohh wow. I am so glad my uncle in the army hasn't had to have Lariam required yet! And if he does, I hope he doesn't have those horrible side effects. Thanks for posting this :] Answered by Cami Krolczyk 2 years ago.
I am sick at the moment, but I need to start taking my malaria prevention pills for an upcoming trip. So, I am taking MucinexD right now, and my friend was gonna give me some Tylenol to help me out as well, but are these able to be taken at the same time as my malaria tablets (Lariam)?
Asked by Sharonda Hillan 2 years ago.
I'm quite certain that it is OK to take Tylenol and Mucinex D. There is a slight chance of a possible interaction but, I would just call your Doc to be certain and, he/she should be aware of your symptoms and any possible interactions with the medications. I hope that this helped and that you feel better soon. Answered by Nyla Kisner 2 years ago.
I do know that Mucinex has Tylenol in it. Do not take Tylenol while taking Mucinex unless instructed by the doctor. I am not sure about the other meds. Answered by Roseanne Letchaw 2 years ago.
Any info on the drug Lariam?
Recommended by U.S. cdc to fight malaria
Asked by Lakesha Ancy 2 years ago.
used to treat malaria Answered by Tamera Vanaken 2 years ago.
Mefloquine/Lariam .. Malaria prevention pills .. Help?
I will be going to Ecuador in two weeks and will be there for about 3 weeks. I went to my doctor and she prescribed these pills. I took my first dose today because they are suppose to be taken two weeks before travel and I just read about all the side effects. I'm totally freaked out and definitely do not want...
Asked by Tonie Hayslett 2 years ago.
I will be going to Ecuador in two weeks and will be there for about 3 weeks. I went to my doctor and she prescribed these pills. I took my first dose today because they are suppose to be taken two weeks before travel and I just read about all the side effects. I'm totally freaked out and definitely do not want to take them anymore. I know you are suppose to inform your doctor before you stop taking pills but would it be bad if I just stopped taking them, I have only taken one so far which was today. Any advice, tips. Thanks. If you've never heard of these pills, google them. I know I'm not crazy for being freaked out. :/ Answered by Onie Luiz 2 years ago.
The side effects are very rare, and you are more likely to contract malaria and die from it than to get any of the adverse side effects. Also, you are not taking the drug for a long period of time, you are only taking it prior to a trip and then stopping afterwards. Answered by Rolland Ridenhour 2 years ago.
Is there a risk/danger in taking Tenoretic (high blood pressure pills) with Lariam (Malaria prevention)?
Asked by Una Meach 2 years ago.
There have been no reported drug-drug interactions between these medications. Answered by Arden Stobbe 2 years ago.